Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 96, NWS Cleveland, OH

November 26, 2020

NWS Cleveland, OH issued this small craft advisory at Nov 26, 2020, 4:03 AM EST. It took effect at Nov 26, 2020, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2020, 4:03 AM EST (09:03 UTC)
In effect from
Nov 26, 2020, 7:00 AM EST
Expired
Nov 26, 2020, 10:00 PM EST
In force
15 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

522 
WHUS71 KCLE 260903
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
403 AM EST Thu Nov 26 2020

LEZ147>149-261715-
/O.NEW.KCLE.SC.Y.0096.201126T1200Z-201127T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
403 AM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
097 
WHUS71 KCLE 261424
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
924 AM EST Thu Nov 26 2020

LEZ147>149-262230-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-201127T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
924 AM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
728 
WHUS71 KCLE 262051
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
351 PM EST Thu Nov 26 2020

LEZ147>149-270300-
/O.CON.KCLE.SC.Y.0096.000000T0000Z-201127T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
351 PM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 knots with gusts up to 25 knots and 
  waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
541 
WHUS71 KCLE 270303
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1003 PM EST Thu Nov 26 2020

LEZ147>149-270415-
/O.EXP.KCLE.SC.Y.0096.000000T0000Z-201127T0300Z/
Willowick to Geneva-on-the Lake OH-Geneva-on-the-
Lake to Conneaut OH-Conneaut OH to Ripley NY-
1003 PM EST Thu Nov 26 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have decreased allowing the small craft advisory
to end.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 1:27 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Nov 26, 1:27 AM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
127 AM EST Thu Nov 26 2020

...06z TAF Aviation Forecast Update...

.SYNOPSIS...
Low pressure will slowly move northeast along a warm front that
will become nearly stationary over Lake Erie tonight. The low
will slowly depart to the northeast Thursday with high pressure
building northeast into the Ohio Valley through the end of the
week.

&&

.NEAR TERM /THROUGH TODAY/...
The surface low is moving northeast near the western periphery
of the forecast area. Area of showers will continue to push east
across the area over the next few hours before a bit of a lull,
then a secondary trough swinging east across Lake Erie as the
surface low departs may bring more rain shower activity through
the overnight into early morning. Little changes made to the
ongoing forecast.

Original discussion...
Upper level ridging in the overall mean flow taking place over
the eastern United States at this time. Only fly in the ointment
is a vigorous shortwave trough moving east in the mean flow as
well across the forecast area at this time. This feature
resulted in a surface low pressure system that will move
northeast out of the central Mississippi Valley region tonight
across the forecast area. This system will continue to bring
some warm air advection to the region overnight until the low
moves northeast of the area. Latest satellite imagery shows the
system is tapping into the Gulf of Mexico moisture and streaming
it north into the area. Hence, a fairly steady rainfall across
much of the area. Rain is finally starting to reach northwest
Pennsylvania. Somewhat of a dry slot will work northeast into
the local area this evening allowing the back edge of rain to
move across the area. This should decrease precipitation chances
with time overnight as well. However, some convection is
developing in advance of the surface low pressure system at this
time and can't rule out a few rumbles of thunder as the
additional showers and thunderstorms move into the area with the
low pressure system. The low pressure system weakens as it
moves northeast of the area tomorrow allowing high pressure to
build east across the Ohio Valley region at the surface. The
high is in response to a weak upper level ridge building east
into the area. Another deep digging upper level trough will
begin to approach the western Great Lakes by Thursday night.
Warm air advection this evening should keep temperatures in the
lower 50s overnight and lower to middle 50s tomorrow. No real
major change in air mass will take place behind the surface low
until high builds in Thursday night when temperatures drop back
to the 40s for lows.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
High pressure building north through the Ohio Valley will allow for
dry conditions to continue across the region for Friday. High
temperatures will remain slightly warmer than normal into the 50s. A
weak cold front will move through the Great Lakes region on Friday
evening. This feature will likely not bring precipitation to the
region but drier air behind this feature will allow for clouds to
begin clearing out Friday night. High pressure returns from the west
for Saturday and the dry pattern will continue. Temperatures will be
cooler behind the front with more seasonable highs in the 40s for
Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term will begin quiet with high pressure to the southeast
of the forecast area on Sunday morning, wobbling east towards the
Mid-Atlantic coast. Winds will become more southwesterly and
temperatures will remain near normal in the 40s. All attention then
turns to the next low pressure system that will target the eastern
United States next week. As with the last couple of forecast
packages, there remains high confidence in precipitation for Monday
onward with rain on Monday, changing over to snow later in the week.
There is also good confidence on a period of higher winds early next
week. However, there is great uncertainty with the timing and track
of the low to have any confidence the exact timing of the change
over from rain to snow, the window of stronger winds, and any
details about potential lake effect snow next week. There remains
this uncertainty as the track of the low depends on how and when the
upper level trough with the northern stream picks up the southern
stream cut off low early next week, which will then evolve into a
large upper level cut-off low. A stronger circulation could pull the
system further west into the Great Lakes region, whereas a weaker
system could stay further east on the other side of the Appalachians
to start - all of which would have implications on the rain/snow
changeover and winds. With that, have continued the trend of
increasing PoPs on Monday and Tuesday with plenty of 50 to 70
percent chances of precipitation and have mostly rain on Monday with
a heavy dosage of rain/snow later in the week. Have temperatures on
the cooler side of normal through end the period.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Low pressure will track northeast across the eastern Great Lakes
region through the morning hours. MVFR ceilings will move into
the area on the back side of the low pressure system early this
morning. There will be IFR ceilings closer to the airports near
the lakeshore through late morning. Slow improvement in
ceilings expected after 18Z through the end of the period. Winds
will be veering westerly behind the low for the TAF period.

Outlook...Non-VFR may linger across Northeast Ohio and
Northwest Pennsylvania through midday Friday. Non-VFR likely
Monday.

&&

.MARINE...
Southerly flow has largely behaved today over the lake with winds of
10 to 15 knots. Low pressure and an associated cold front will cross
the lake tonight and allow for winds to shift to the southwest and
then west for the next several days. As the low departs and high
pressure nudges in from south, a strong enough pressure gradient
could exist to allow for winds around 20 knots over the eastern end
of the lake and waves to build to 3 to 6 ft and a Small Craft
Advisory will be needed for some of Thursday. High pressure will
take control and relax the flow over the lake and winds up to 20
knots and elevated waves will linger into Friday. A weak cold front
will cross the lake Friday night and northwest winds will surge over
the lake resulting in waves increasing once again in the nearshore
waters. High pressure will rebuild south of the lake for the
weekend, returning light west to southwest flow over the basin. A
strong low pressure system will impact the eastern Great Lakes next
week with impacts beginning Monday with easterly flow and rain
moving into the region.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Greenawalt/Lombardy
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Griffin
MARINE...Sefcovic
Hazardous weather outlook, Nov 26, 3:16 AM EST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
316 AM EST Thu Nov 26 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
316 AM EST Thu Nov 26 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-270830-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
316 AM EST Thu Nov 26 2020

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.